An infinite-server queue influenced by a semi-Markovian environment

B.H. Fralix, I.J.B.F. Adan

Research output: Contribution to journalArticleAcademicpeer-review

28 Citations (Scopus)

Abstract

We consider an infinite-server queue, where the arrival and service rates are both governed by a semi-Markov process that is independent of all other aspects of the queue. In particular, we derive a system of equations that are satisfied by various "parts" of the generating function of the steady-state queue-length, while assuming that all arrivals bring an amount of work to the system that is either Erlang or hyperexponentially distributed. These equations are then used to show how to derive all moments of the steady-state queue-length. We then conclude by showing how these results can be slightly extended, and used, along with a transient version of Little’s law, to generate rigorous approximations of the steady-state queue-length in the case that the amount of work brought by a given arrival is of an arbitrary distribution.
Original languageEnglish
Pages (from-to)65-84
JournalQueueing Systems: Theory and Applications
Volume61
Issue number1
DOIs
Publication statusPublished - 2009

Fingerprint Dive into the research topics of 'An infinite-server queue influenced by a semi-Markovian environment'. Together they form a unique fingerprint.

Cite this